Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Sioux Falls, SD

July 29, 2006

NWS Sioux Falls, SD issued this red flag warning at Jul 29, 2006, 3:43 AM CDT. It took effect at Jul 29, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2006, 3:43 AM CDT (08:43 UTC)
In effect from
Jul 29, 2006, 1:00 PM CDT
Expired
Jul 29, 2006, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KFSD 290843
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CDT SAT JUL 29 2006

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY
HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM
WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE
AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE
SMET SOUTH DAKOTA...INCLUDING HURON.

.SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE
AFTERNOON SATURDAY AND SUNDAY...WITH GUSTS TO 25 MPH POSSIBLE
BOTH DAYS. TEMPERATURES EXCEEDING 100 DEGREES AND RELATIVE
HUMIDITIES IN THE 15 TO 25 PERCENT RANGE ARE ALSO LIKELY THIS
WEEKEND UNDER A STRONG RIDGE OF HIGH PRESSURE.

SDZ255-291645-
/O.UPG.KFSD.FW.A.0002.060729T1800Z-060730T0100Z/
/O.NEW.KFSD.FW.W.0005.060729T1800Z-060730T0100Z/
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
343 AM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 8 PM
CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE
HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING
TO 25 MPH...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SDZ256-291645-
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
MIDDLE JAMES RIVER VALLEY-
343 AM CDT SAT JUL 29 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS83 KFSD 291501
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 AM CDT SAT JUL 29 2006

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR VERY
HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST OF A LINE FROM
WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE
AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE
SMET SOUTH DAKOTA...INCLUDING HURON.

.SOUTHERLY WINDS WILL CONTINUE TO INCREASE TO 15 TO 20 MPH DURING
THIS AFTERNOON WITH SIMILAR WINDS EXPECTED SUNDAY. A FEW GUSTS TO
25 MPH ARE EXPECTED BOTH DAYS. TEMPERATURES EXCEEDING 100 DEGREES
AND RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE ARE ALSO
LIKELY AS THE SOUTHERLY WINDS COMBINE WITH STRONG HIGH PRESSURE
ALOFT. THERE IS NO CHANCE OF RAIN OVER THE AREA THROUGH SUNDAY.

SDZ255-292315-
/O.CON.KFSD.FW.W.0005.060729T1800Z-060730T0100Z/
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
1001 AM CDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE
HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING
TO 25 MPH...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SDZ256-292315-
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
MIDDLE JAMES RIVER VALLEY-
1001 AM CDT SAT JUL 29 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
WILLIAMS
000 
WWUS83 KFSD 291949
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
249 PM CDT SAT JUL 29 2006

...RED FLAG WARNING FOR THE REST OF THIS AFTERNOON AND EARLY
EVENING FOR VERY HOT...WINDY...AND DRY CONDITIONS ALONG AND WEST
OF A LINE FROM WESSINGTON SPRINGS TO WAGNER SOUTH DAKOTA...

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR THE ABOVE
AREA...PLUS AN AREA FROM MITCHELL TO SPENCER TO JUST WEST OF DE
SMET SOUTH DAKOTA...INCLUDING HURON.

.SOUTHERLY WINDS 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL
CONTINUE THE REST OF THIS AFTERNOON...BEFORE DECREASING SLOWLY AS
SUNSET APPROACHES. TEMPERATURES EXCEEDING 100 DEGREES AND RELATIVE
HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL ALSO CONTINUE AS
THE SOUTHERLY WINDS COMBINE WITH STRONG HIGH PRESSURE ALOFT.

SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON
WITH CONTINUED SUNSHINE...HOT TEMPERATURES...AND INCREASING SOUTH
WINDS. 

SDZ255-300100-
/O.CON.KFSD.FW.W.0005.000000T0000Z-060730T0100Z/
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-
249 PM CDT SAT JUL 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

VERY HOT TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE
HUMIDITIES DROPPING TO 15 TO 20 PERCENT...AND SOUTH WINDS GUSTING
TO 25 MPH...MEANS THE RED FLAG WARNING FOR THIS AFTERNOON AND
EARLY EVENING WILL CONTINUE AS EARLIER ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SDZ256-300400-
/O.CON.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
MIDDLE JAMES RIVER VALLEY-
249 PM CDT SAT JUL 29 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
WILLIAMS
000 
WWUS83 KFSD 300105
RFWFSD

RED FLAG WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
805 PM CDT SAT JUL 29 2006


...FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING REPLACED
WITH A RED FLAG WARNING...

.SOUTHERLY WINDS...WITH GUSTS AROUND 25 MPH...WILL DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ON SUNDAY. AFTERNOON TEMPERATURES
WILL ONCE AGAIN EXCEED 100 DEGREES IN MANY AREAS...AND RELATIVE
HUMIDITIES WILL RANGE FROM 20 TO 25 PERCENT ACROSS THE MISSOURI
RIVER VALLEY AND THE JAMES RIVER BASIN...AS STRONG HIGH PRESSURE
ALOFT CONTINUES OVER THE NORTHERN PLAINS.

SIMILAR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE THROUGH
MONDAY...WITH HOT TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY
WINDS. 

SDZ255-301500-
/O.EXP.KFSD.FW.W.0005.000000T0000Z-060730T0100Z/
/O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
/O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/
LOWER BRULE AND LAKE ANDES VICINITY-
805 PM CDT SAT JUL 29 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE
RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT.

VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES
ALONG WITH RELATIVE HUMIDITIES DROPPING AROUND 20 PERCENT...AND
SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS
FOR THE AREA AGAIN ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SDZ256-301500-
/O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/
/O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/
MIDDLE JAMES RIVER VALLEY-
805 PM CDT SAT JUL 29 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SUNDAY. 

VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES
ALONG WITH RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT...AND
SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS
FOR THE AREA ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
GH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:00 AM CDT, 43 minutes earlier.

Area forecast discussion, Jul 29, 3:00 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CDT SAT JUL 29 2006

.DISCUSSION...
MAIN WX CONCERNS THRU MON WL BE THE HEAT. VERY HOT TEMP WL CONT ACRS
CWA THRU MON WITH VERY LITTLE IN THE WAY OF CLOUDS. TEMPS ALONG WITH
RH WL PUSH HET INDEX ABOVE 105 DURING THE AFTN AND ERLY EVE HOURS
THRU MON. THE HOTTEST TEMPS WL BE ACRS THE WRN CWA WHERE 110 DEG WL
PBLY BE HIT. WITH SUCH HIGH TEMPS...SLY WNDS AND RH IN THE TEENS IN
THE AFTN TODAY...WL UPGRADE FIRE WX WATCH TO A RED FLAG WARNING IN
THE SW CWA. WL PBLY NEED RED FLAG ON SUN W OF JAMES RVR..BUT WL CONT
WITH CURRENT WATCH.

SOME RELIEF WL OCCUR TUES AND TUES NIGHT AS CDFNT MOVES ACRS CWA.
BULK OF PRECIP WL BE BEHIND FNT TUES NITE INTO WED MORN AND MODELS
SLIGHTLY FASTER WITH THIS FNT. WL CONT WITH BEST CHC FOR TRW TUES
NIGHT AND GRADUALLY END PRECIP WED AS HIGH PRES BUILDS IN. EXTENT OF
RAINFALL COVERAGE WL DEPEND TIMING OF S/WS AND PLACEMENT OF
FNT...SO WL NOT GO ANY HIGHER THAN CHC RIGHT NOW. TEMPS SHUD BE
CLOSER BEHIND FNT TUES AND ACRS CWA ON WED. SHUD WARM UP AGAIN THU
AND FRI...BUT NOT AS HOT AS THIS WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
     ZONES.
MN...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
     ZONES.
NE...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
     ZONES.
SD...HEAT ADVISORY FROM 1 PM TODAY UNTIL 7 PM CDT MONDAY FOR ALL
     ZONES.
     RED FLAG WARNING THIS AFTERNOON AND EVENING SDZ255.
     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
     EVENING FOR SDZ255-SDZ256.

&&
Hazardous weather outlook, Jul 28, 9:08 AM CDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 AM CDT FRI JUL 28 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
508 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO
EXTREME CATEGORY THIS AFTERNOON...ALONG AND WEST OF A WAGNER
SOUTH DAKOTA TO HURON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL REMAIN VERY HOT ACROSS THE AREA SATURDAY THROUGH MONDAY.
AFTERNOON HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110
DEGREE RANGE THROUGHOUT MUCH OF THIS AREA DURING THIS TIME FRAME.
THE SITUATION IS LIKELY TO BE SIMILAR TO A COUPLE OF WEEKENDS
AGO...WITH HIGH TEMPERATURES OF 105 TO 110 WEST OF A TYNDALL SOUTH
DAKOTA TO DE SMET SOUTH DAKOTA LINE. FURTHER EAST...THE AIR
TEMPERATURE WILL BE SLIGHTLY COOLER...BUT MUCH MORE HUMID CONDITIONS
WILL ADD TO THE HEAT INDEX.

IN ADDITION...THE FIRE DANGER WILL BE QUITE HIGH WEST OF A
TYNDALL SOUTH DAKOTA TO DE SMET SOUTH DAKOTA LINE. THIS WEEKEND
THE GRASSLAND FIRE DANGER INDEX WILL LIKELY REACH RED FLAG
WARNING CRITERIA IN SOUTH CENTRAL SOUTH DAKOTA...MEANING
CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH. IN THE HURON
AND MITCHELL AREAS...THE GRASSLAND FIRE DANGER INDEX WILL BE
CLOSE TO RED FLAG CRITERIA...AND MOST CERTAINLY WILL REACH THE
EXTREME CATEGORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.